Maybe it's just me, but before like half my first bottle was empty my body became tolerant to 1.5 mg's a da, and I started off at 1 mg a day for the first week. To me that's incredible, I've never taken something that had such a short half-life. Plus when I was on it I could take one and do something and the anxiety didn't improve much. At this pace, I could see me having to take 5 plus pills a day and that stress is just as bad as any everyday stress plus the more you increase the dose I hear the harder it is to quit. What's the best timetable? I've been down to 1 mg/day for about a week and a half..probably give it another week and a half then go down to .5 mg/day. Does this sound safe enough?
It's not just you everyone is different...some people do become tolorant to Xanax very fast and others don't, I didn't.
I took it everyday for 7 years and never took more than 1/2 MG a day....1/4MG at a time.
I weaned off with the help of my Doctor, did you ask your Doctor for a weaning schedule?
There is a manual online that another member talks about all the time.
I believe it's called the Ashton Manual...from what I understand there's a weaning schedule listed there.
I'm still on my xanax, but I really don't think it's doing anything for me...In February I was started on 1.5mgs a day and a few weeks later got it uped to 3mgs a day...plus I take 400mgs of Wellbutrin a day.
But the xanax does have me confused...everyday I have bouts of shortness of breath and when I take 1mg of xanax it helps for a few hours...but then it comes right back....sometimes I have a really hard time concentrating and reading or typing...my vision gets really wierd...my eyes seem to be going from side to side and I can't focus.
I tried cutting it in half once before and thought I was feeling better, but then I had the hard time breathing again so I went back to the 3mgs....I'm just not sure if this has anything to do with the xanax or not.
But other than that, taking too much xanax can make me really tired, so I take it before bed since I have a hard time falling asleep.
I would like more advice about xanax myself...I just had a complete physical a couple of weeks ago and the doc kept me on the same dosages...I'm just not sure about this drug.
Hry33....I want to thank you for your reply to my post...I looked up side effects of the Wellbutrin SR and sure as heck if the blurred vision and shortness of breath wasn't 2 of the side effects...I didn't mention this to my doctor because I thought it was just anxiety and stress...I will definitely give my doc a call first thing Monday morning...Thanks again.
Another question. When I went from 3 pills/day to 2 pills then to 1(2 weeks per one pill) the transition was very smooth, but for some reason 1 to 1/2 pill a day has me short on breath for a whole day. Is this something I'm going to have to do 1/2 for 2 weeks, then 1/4, then a 1/4 every other day? Or does this just mean it's getting out of my system and I can go cold turkey at 1/2 pill?
This may not be much help, but when I weaned off of Xanax my Doctor told me that my body would let me know when to make the next cut.
He said if I got to a point where I was having problems with a cut that I had made that I should stay at the previous dose for a little while longer.
He said the slower I weaned the better.
I was taking 1/4MG twice a day about 8 or so hours apart...I didn't start out cutting the dose, I started out taking it farther apart....the first two weeks I took it 9 hours apart then the second two weeks 10 hours apart and so on until I was taking it 12 hours apart.
Then I cut the 1/4MG in half and started the same way taking an 1/8MG twice a day 8 hours apart for two weeks and so on until I was taking it 12 hours apart.
Then I took the 1/8 mg ever other day for several weeks then I moved to taking it every third day and when I was taking it every fourth day I just stopped and I was fine.
This medication works different for everyone....I took the 1/4 MG twice a day for 7 years and never became tolorant to it, but you had a problem very quickly...weaning is different for everyone too....if the cut seems to be to much then slow down a little bit...like my Doctor told me it's not a race, it's better to go slowly then to go to fast and have problems.
Hope that helps a little.